MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION VIKING; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 87073
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
During an ablation procedure to treat atrial flutter a viking electrode catheter was selected for use.It was reported that "there was error in the machine" and the procedure was not completed.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was received by boston scientific for analysis.Visual inspection did not reveal any external abnormalities.No kinks were visible on the catheter.The catheter curve was within specification and inside the out of plane dimension.No open circuits were observed during the continuity test.The reported observation in the field was not confirmed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
VIKING
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key12598577
Report Number2134265-2021-12621
Device Sequence Number3373610
Product Code DRF
UDI-Device Identifier08714729878872
UDI-Public08714729878872
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2023
Device Model Number87073
Device Catalogue Number87073
Device Lot Number0027178587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight68 KG